MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH MNTR LS SCREW 3.5X28; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH MNTR LS SCREW 3.5X28; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 188320328
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
In a posterior cervical c2-c4 fusion (b)(6) attempted to final tighten the 188341200 tall set screw on the long shank screw 188320328 and it would not tighten; just spinning and not engaging the screw threads.Multiple different 188341200 set screws were used but none threaded.It was unknown but possible the torque was out of calibration and damaged the screw.The affected 188320328 screw and several of attempted tall set screws with nuts 188341100 and 188341200 are being returned for investigation as well as all torque drivers to ensure patient safety.There was also a 188341028 cross connector at this level but was unlikely to have caused the problem.The surgery finished without further incident after new trays were opened and a 188320328 screw was placed.Replacement p.O.For instruments (b)(4).Patient consequence? no.Patient consequence description: delay in surgery to acquire replacement instruments and implants.Action taken for procedure:new trays opened is the information being submitted for this complaint all the details that are known/available regarding this event? yes.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual examination of the returned device revealed signs of operative use as evidenced by superficial markings, with its threads completely peeled off and damage to the drive feature of the screw head.It was also noted that the inner cap (saddle) is dislodged to a certain degree from its intended location.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.With the information provided, a definitive root cause cannot be determined.This damage may have potentially occurred due to cross-threading a set screw upon insertion.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MNTR LS SCREW 3.5X28
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7318324
Report Number1526439-2018-50205
Device Sequence Number16170594
Product Code NKG
UDI-Device Identifier10705034158129
UDI-Public(01)10705034158129
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K041203
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number188320328
Device Catalogue Number188320328
Device Lot NumberARHC95
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2018
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer04/16/2018
07/02/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date05/02/2018
07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1